Alert archive / South Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 22, 2025, 1:39 PM EDT for Berkeley County, South Carolina. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2025, 1:39 PM EDT (17:39 UTC)
- Expired
- Aug 22, 2025, 3:09 PM EDT
- In force
- 90 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 3:00 PM EDT | RAIN 3.17 | 7 Sw Moncks Corner, SC | 3.17 inches of rainfall was reported to have fallen in three hours ending at 3 pm EDT on Rowley Lane in Cane Bay. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305
WGUS52 KCHS 221739
FFWCHS
SCC015-221930-
/O.NEW.KCHS.FF.W.0020.250822T1739Z-250822T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
139 PM EDT Fri Aug 22 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Berkeley County in southeastern South Carolina...
* Until 330 PM EDT.
* At 139 PM EDT, Doppler radar indicated thunderstorms with
torrential rainfall extending from Moncks Corner to Carnes
Crossroads. As much as 1 to 2 inches of rain has fallen so far
today and an additional 1 to 3 inches could fall through 330 PM,
resulting in areas of flash flooding. Road closures are possible,
especially around the city of Moncks Corner.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Moncks Corner, Ladson, Pinopolis, Old Santee Canal State Park,
Sangaree, Whitesville, Murraysville, Saint Johns, Berkeley County
Airport and Sugar Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3328 8014 3327 8010 3322 8007 3321 8005
3325 8003 3325 8002 3322 8003 3325 7999
3324 7989 3313 7994 3303 8012 3315 8026
3321 8017
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
ST1 follow-up statement
672
WGUS72 KCHS 221909
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
309 PM EDT Fri Aug 22 2025
SCC015-221919-
/O.CAN.KCHS.FF.W.0020.000000T0000Z-250822T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-
309 PM EDT Fri Aug 22 2025
...FLASH FLOOD WARNING IS CANCELLED FOR BERKELEY COUNTY...
This flash flood warning has been replaced by another Flash Flood
Warning. Refer to that bulletin for additional information.
A Flood Watch remains in effect until 200 AM EDT Sunday for portions
of southeast Georgia and southeast South Carolina.
&&
LAT...LON 3328 8014 3327 8010 3322 8007 3321 8005
3325 8003 3325 8002 3322 8003 3325 7999
3324 7989 3313 7994 3303 8012 3315 8026
3321 8017
$$
STWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 7:18 AM EDT, 6 hours 21 minutes earlier.
Area forecast discussion, Aug 22, 7:18 AM EDT, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
718 AM EDT Fri Aug 22 2025
.SYNOPSIS...
A cold front will slowly crawl southward across the forecast
area this morning and stall over southern Georgia later today
and linger into the weekend. A much stronger cold front will
clear the area Monday with high pressure prevailing through the
middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Today: Overall, today looks to be the start of an active couple
of days with the potential for intense rainfall and flash
flooding across nearly all of southeast GA and southeast SC.
Aloft, an elongated trough will extend from the southern
Appalachians down through south TX which will help to provide a
solid feed of moisture into the region. At the surface, a front
will slowly sink southward into the forecast area and then
meander about either across or near the forecast area.
Precipitable water values will surge into the 2.1- 2.3" range in
the presence of enhanced low-level convergence along the
boundary and MLCAPE values upwards of 2,000 J/kg, setting the
table for efficient rainfall production. Model soundings also
reveal 1000-500mb mean layer flow on the order of just 5-10
knots, further adding to the heavy rainfall potential. Also of
note, NASA SPoRT relative soil moisture data shows that the
coastal half of the forecast area is running in the 80+
percentile, indicating very wet antecedent conditions. Needless
to say, the table is set for scattered flash flooding across the
region.
Regarding how today will play out, hi-res and HREF model
guidance has been quite consistent for the last 24 hours or so.
Initial development is expected to take place across the
Charleston Tri-County region beginning around midday. This
activity should then gradually propagate and merge with new
development to the west and southwest through the mid to late
afternoon impacting areas across Colleton County and the
counties bordering the Savannah River and beginning to bleed
over into southeast GA. HREF rainfall probabilities are quite
impressive showing a 30-50 percent chance of 3" in 3 hours with
the initial development across the Tri-County, then a 50+
percent chance for the aforementioned back to the west and
southwest including Colleton County and the areas closer to the
Savannah River. So just through the late afternoon hours, some
places will pick up rainfall amounts of 2-4 inches, with locally
higher amounts possible.
This evening and tonight: As we move into the early evening
hours, intense rainfall will likely be ongoing and beginning to
shift to focus on southeast GA through the late evening hours.
Similar to the afternoon, the HREF depicts the potential for
some impressive rainfall with a large area of 50+ percent of 3
inches in 3 hours centered across southeast GA. Then for the
late night hours, land areas should be mostly worked over and
focus will shift offshore and to the coast for new development
that will attempt to stream onshore through the night. Pockets
of 2-4 inches of rain will be possible and the flash flood
threat will persist.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
Saturday: A stalled front will be draped west to east across
southern Georgia Saturday. Broad mid level weakness aloft with
lobes of vorticity will pass over the area. This coupled with
PWATs around 2.25" and weak to moderate levels of instability
will support numerous to widespread showers and thunderstorms.
Model soundings display nearly saturated and long/skinny CAPE
profiles resulting in convection where warm cloud processes will
support intense rainfall rates given the rich, tropical
moisture plume that will be in place. Additionally, weak
steering flow could lead to areas of flash flooding given the
saturated soil moisture profiles in place and the intense hourly
rainfall rates that are possible, especially in the coastal
corridor where the evening high tide Saturday could enhance the
flood threat. The current Flood Watch continues into around
midnight. HREF guidance highlights the areas along and south of
the I-16 corridor as well as the coastal areas for the greatest
rainfall totals. These areas could receive another 1-2 inches
Saturday with locally higher amounts possible. Elsewhere,
locations could pick up another half an inch or so Saturday.
Considerable cloud cover and precipitation will limit highs to
the low to mid 80s Saturday with min temps dropping into the low
to mid 70s overnight.
Sunday: Unsettled conditions will persist into Sunday as a
frontal wave begins to pull away from the region. The Flood
Watch may need to be extended into the morning or the afternoon
hours, but this will depend on how much and where there axis of
heaviest rains set up prior to this. Thankfully, coverage does
not look as extensive. Temperatures will warm into the mid to
upper 80s Sunday with min temps in the low to mid 70s overnight.
Monday: A cold front will quickly approach from the west.
Moisture levels will fall with PWATS back down to around 1.75"
by morning. Scattered showers and thunderstorms could develop in
the afternoon and evening prior to the FROPA. At this time, the
severe threat looks rather low with modest instability and bulk
shear around 20-25 kt, but the environment could support
perhaps a decently strong storm. Highs will be back in the upper
80s to lower 90s with some bouts of sunshine returning.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A strong cold front will push offshore Monday night. Cool, dry
high pressure will filter in behind the front, lingering into at
least the middle of next week. Temperatures will fall to below
normal levels.
&&
.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
The 12z TAF period begins with VFR conditions at KCHS, KJZI,
and KSAV. The main forecast challenge concerns afternoon and
evening thunderstorms. Initial thunderstorm development is
expected around KCHS and KJZI around midday, with the potential
for IFR visibilities in heavy rain and thunderstorms between
17-20z. This activity should then shift toward KSAV through the
late afternoon and into the evening. Heavy rainfall producing
thunderstorms should then impact KSAV from roughly 21-00z.
Conditions should then taper off through the late evening and
perhaps the early morning hours, but showers and storms could
then flare back up late tonight and become focused along the
coast. For now we have added VCSH at KCHS and KJZI starting at
09z, but later TAF issuances could need more than just VCSH.
Extended Aviation Forecast: An elevated risk for flight
restrictions from showers/tstms will persist through much of the
weekend.
&&
.MARINE...
Today through tonight: A front will pass through the waters
this morning and northeast to east flow will spread in across
the local waters. This same general low-level feed will then
persist through the overnight. Wind speeds will mostly top out
in the 10-15 knot range. Seas should average 2-4 feet through
the period, perhaps up to 5 feet at times in the outer GA
waters. Also, rounds of showers and thunderstorms are expected
across the local waters. The primary threats associated with
these storms will be frequent lightning and intense rainfall
that could reduce visibility at times.
Saturday through Wednesday: A stalled front will remain over
the marine area through the weekend, resulting in east to
northeast winds through Saturday night. A strong cold front will
push offshore Monday night with offshore winds prevailing
Sunday into Monday night before shifting out of the northeast
for the remainder of the period. Both winds and seas look to
remain below Small Craft Advisory levels. No marine concerns
expected through the period.
Rip Currents: The combination of 2-3 ft swell with a period of
around 11-12 seconds and persistent onshore flow will produce an
elevated risk of rip currents again today. A Moderate Risk of
rip currents is in place for all beaches today and is expected
to persist through Saturday as well.
&&
.TIDES/COASTAL FLOODING...
Upcoming evening high tide (~8:30 pm): At Charleston, the
astronomical high tide is 6.23 ft MLLW so we would only need
0.77 ft of departure to see minor coastal flooding. Tidal
departures continue to run quite high, around 1.4 feet, and this
should be maintained as winds turn more favorable becoming
northeasterly to easterly. Model guidance suggests the tide will
peak around 7.4 ft MLLW and this seems reasonable. A Coastal
Flood Advisory will almost certainly be needed. At Fort Pulaski,
the chances of reaching minor coastal flooding (9.5 ft MLLW)
are less. The astronomical tide is 8.04 ft MLLW so we would need
about 1.5 ft of departure. Current thinking is the tide will
peak just below the minor coastal flooding threshold.
Another round of minor coastal flooding will be possible
Saturday evening, primarily for coastal Colleton and Charleston
counties.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch through late Saturday night for GAZ087-088-099>101-
114>119-137>141.
SC...Flood Watch through late Saturday night for SCZ040-042>045-
047>052.
Coastal Flood Advisory from 7 PM to 11 PM EDT this evening for
SCZ049-050.
MARINE...None.
&&
NEAR TERM...BSH
SHORT TERM...BRS
LONG TERM...BRS
AVIATION...BSH/BRM
MARINE...BSH/BRMHazardous weather outlook, Aug 22, 7:20 AM EDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 720 AM EDT Fri Aug 22 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-231130- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 720 AM EDT Fri Aug 22 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood - Excessive Rainfall - Rip Current .DAYS TWO THROUGH SEVEN...Saturday through Thursday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood - Excessive Rainfall - Rip Current && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Aug 22, 11:48 AM EDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1148 AM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM Flash Flood 1 SSE Charleston Airpor 32.88N 80.03W
08/22/2025 Charleston SC Public
Public reports International Blvd heading into the
Charleston International Airport in front of the
terminals is flooded and impassable.
&&
Event Number CHS2500946
APTLocal storm report, Aug 22, 12:16 PM EDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1216 PM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM Flash Flood 2 NW North Charleston 32.88N 80.00W
08/22/2025 Charleston SC Law Enforcement
North Charleston PD reports Montague at Morningside is
impassable due to flooding.
&&
Event Number CHS2500947
APTLocal storm report, Aug 22, 12:58 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1258 PM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM Rain 2 NNW Charleston 32.81N 79.96W
08/22/2025 M2.48 inch Charleston SC CoCoRaHS
CoCoRHAS observer SC-CR-42 reported 2.48 inches in 1
hour.
&&
Event Number CHS2500948Local storm report, Aug 22, 12:59 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1259 PM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM Flash Flood Charleston 32.78N 79.94W
08/22/2025 Charleston SC Law Enforcement
Charleston PD reports intersection of Calhoun St and
Ogier St is closed due to flash flooding.
1220 PM Flash Flood 1 WNW Charleston 32.79N 79.96W
08/22/2025 Charleston SC Law Enforcement
Charleston PD reports Hagood Ave and Fishburne St
intersection is closed due to flash flooding.
1225 PM Flash Flood North Charleston 32.85N 79.98W
08/22/2025 Charleston SC Law Enforcement
North Charleston PD reports Dorchester Road at Meetings
St is closed due to flash flooding.
1225 PM Flash Flood 1 SSE Hanahan 32.90N 80.02W
08/22/2025 Charleston SC Law Enforcement
North Charleston PD reports numerous road closures on
Rivers Ave from the 5300-5900 blocks
1225 PM Flash Flood 2 N North Charleston 32.88N 79.98W
08/22/2025 Charleston SC Law Enforcement
North Charleston PD reports Buist Ave and Spruill Ave
intersection is closed due to flash flooding.
1226 PM Flash Flood 1 NNW Charleston 32.80N 79.95W
08/22/2025 Charleston SC Law Enforcement
Charleston PD reports Spruill Ave and Buist Ave
intersection is closed due to flash flooding.
1230 PM Flash Flood 1 ENE Charleston 32.79N 79.93W
08/22/2025 Charleston SC Law Enforcement
Charleston PD reporting large section of Washtington St
is closed to due flash flooding at the intersection of
Washington St and Society St.
&&
Event Number CHS2500949
Event Number CHS2500950
Event Number CHS2500951
Event Number CHS2500952
Event Number CHS2500953
Event Number CHS2500954
Event Number CHS2500955
APTLocal storm report, Aug 22, 1:22 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
122 PM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Flash Flood 1 SSW Mount Pleasant 32.78N 79.87W
08/22/2025 Charleston SC Emergency Mngr
EM reports flash flooding on Middle St near Alhambra
Hall
0105 PM Flash Flood 3 N Mount Pleasant 32.84N 79.86W
08/22/2025 Charleston SC Emergency Mngr
EM reports flash flooding on Long Point Road near Belle
Point Dr.
0106 PM Flash Flood 1 N Mount Pleasant 32.81N 79.86W
08/22/2025 Charleston SC Emergency Mngr
EM reports flash flooding at the intersection of Anna
Knapp and Johnnie Dodds blvd.
&&
Event Number CHS2500956
Event Number CHS2500957
Event Number CHS2500958
APTThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:35 AM EDT | Coastal Flood Advisory | CHS | 16 hr | |
| Aug 22, 11:18 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 10 min |
| Aug 22, 11:28 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 11 hr |
| Aug 22, 12:21 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 73 min |
| Aug 22, 12:28 PM EDT | Flash Flood Warning | CHS | Charleston | 10 hr |
| Aug 22, 12:31 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 3 hr |
| Aug 22, 12:34 PM EDT | Areal Flood Advisory | CHS | Berkeley | 116 min |
| Aug 22, 2:13 PM EDT | Areal Flood Advisory | CHS | Berkeley, Dorchester | 55 min |
| Aug 22, 2:37 PM EDT | Areal Flood Advisory | CHS | Berkeley | 31 min |
| Aug 22, 3:06 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 6 hr |
| Aug 22, 3:33 PM EDT | Areal Flood Advisory | CHS | Beaufort, Hampton, Jasper | 3 hr |
| Aug 22, 3:48 PM EDT | Areal Flood Advisory | CHS | Colleton, Hampton | 18 min |
| Aug 22, 4:06 PM EDT | Flash Flood Warning | CHS | Colleton, Hampton | 3 hr |
| Aug 22, 4:29 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 2 hr |
| Aug 22, 4:50 PM EDT | Areal Flood Advisory | CHS | Jasper | 103 min |
| Aug 22, 5:54 PM EDT | Flash Flood Warning | CHS | Jasper | 3 hr |
| Aug 22, 7:57 PM EDT | Areal Flood Advisory | CHS | Jasper | 3 hr |
Nearby
Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.